Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 51, NWS Albuquerque, NM

December 2, 2008

NWS Albuquerque, NM issued this wind advisory at Dec 2, 2008, 3:42 AM MST. It took effect at Dec 2, 2008, 12:00 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 3:42 AM MST (10:42 UTC)
In effect from
Dec 2, 2008, 12:00 PM MST
Expired
Dec 2, 2008, 5:00 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 021042
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 AM MST TUE DEC 2 2008

NMZ004-005-010>012-016-017-021900-
/O.NEW.KABQ.WI.Y.0051.081202T1900Z-081203T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...CARRIZOZO...RUIDOSO
342 AM MST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL INCREASE SPEED TO 35 MPH BY EARLY THIS
AFTERNOON...WITH GUSTS TO 50 MPH DEVELOPING DURING THE AFTERNOON.
EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS
AND PASSES...AND BELOW CANYONS. EXPECT REDUCED VISIBILITIES
LOCALLY IN BLOWING DUST.

EXPECT HAZARDOUS WINDS ACROSS INTERSTATE 40 FROM TIJERAS CANYON
EAST TO MONTOYA...OR FROM MILE POST 170 TO MILE POST 310...AND
ACROSS INTERSTATE 25 FROM ELDORADO NORTH TO RATON PASS AT THE
COLORADO LINE...OR FROM MILE POST 285 TO MILE POST 460. EXPECT
HAZARDOUS WINDS ALSO ACROSS HIGHWAYS 64 AND 87...HIGHWAY
56...STATE ROAD 120...STATE ROAD 104...HIGHWAY 84...STATE ROAD
14...STATE ROAD 337...HIGHWAY 285...STATE ROAD 3...HIGHWAY
60...HIGHWAY 54....AND STATE ROADS 55 AND 42.

WIND SPEEDS WILL DECREASE AFTER SUNSET TO EASE THESE HAZARDOUS
WIND CONDITIONS.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT BRIEF LOSS
OF CONTROL AT TIMES IN GUSTY CROSS WINDS. EXPECT REDUCED
VISIBILITIES IN BLOWING DUST IN SPOTS. TIE DOWN OR BRING INSIDE LOOSE
OBJECTS THAT MAY BE BLOWN ABOUT BY THE WIND.

$$

SHY
1 follow-up statement
000 
WWUS75 KABQ 021834
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1134 AM MST TUE DEC 2 2008

NMZ004-005-010>012-016-017-030000-
/O.CON.KABQ.WI.Y.0051.081202T1900Z-081203T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...CARRIZOZO...RUIDOSO
1134 AM MST TUE DEC 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WESTERLY WINDS OF 25 TO 35 MPH WILL DEVELOP THIS AFTERNOON FOR
AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS GUSTS UP
TO 50 MPH ARE LIKELY. IN ADDITION...LOCALIZED AREAS OF BLOWING
DUST ARE POSSIBLE...WHICH MAY REDUCE VISIBILITIES. MOTORISTS
TRAVELING ALONG NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING
INTERSTATE 25 BETWEEN THE COLORADO STATE LINE AND
ROMEROVILLE...SHOULD BE ON ALERT FOR SUDDEN GUSTS OF WIND.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

WIND SPEEDS WILL DECREASE AFTER SUNSET TO EASE THESE HAZARDOUS
WIND CONDITIONS.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:12 AM MST, 30 minutes earlier.

Area forecast discussion, Dec 2, 3:12 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 AM MST TUE DEC 2 2008

.DISCUSSION...
BROAD ANTICYCLONIC FLOW OVER THE STATE HAS ALLOWED SOME MOUNTAIN
INDUCED WAVE CLOUDS TO DEVELOP OVER AND EAST OF THE CENTRAL
MOUNTAIN CHAIN WITH ADDITIONAL HIGH CLOUDS STREAMING INTO
NORTHWESTERN NEW MEXICO. UPPER FLOW WILL CONTINUE TO EVOLVE TO A
MORE ZONAL DIRECTION WITH INCREASING SPEED WHILE UPPER LEVEL LOW
WILL DROP SOUTHEASTWARD AS AN OPEN WAVE...SCHEDULED TO CROSS NORTHERN
NEW MEXICO BY TUESDAY NIGHT AND WEDNESDAY MORNING. AT THE
SURFACE...LEE SIDE TROUGHING IS KEEPING SOME WEST SOUTHWEST WINDS
IN TACT OVER THE NORTHEAST WHERE TEMPERATURES ARE RELATIVELY WARM
DUE TO THIS DOWNSLOPE COMPONENT.

ALL OF THE AFOREMENTIONED FEATURES WILL COMBINE TO CREATE A WARM
AND WINDY DAY...ESPECIALLY OVER THE EASTERN HALF OF THE STATE.
ALTHOUGH MODELS HAVE CONTINUED TO SLOW DOWN THE PROGRESSION OF THE
WAVE...SUFFICIENT MIXING OF STRONGER MOMENTUM ALOFT HAS PROMPTED A
WIND ADVISORY FOR AREAS ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN. RIDGE TOPS ARE EXPECTED TO MEET ADVISORY CRITERIA
WITH EASE DUE TO H7 WINDS OF 35 TO 50 KT...HOWEVER SOME NEARBY
VALLEY AND LOWER ELEVATION LOCALES MAY BE HARDER TO REACH THE
SUSTAINED 27 KT THRESHOLD. AS PREVIOUSLY ADVERTISED...COMPRESSIONAL
HEATING SHOULD PROVIDE A NOTABLE WARMING TREND WITH MANY EASTERN
PLAINS LOCALES APPROACHING NEAR RECORD HIGHS THIS AFTERNOON. ALONG
WITH THE WARMER TEMPS AND WINDS COMES A RED FLAG WARNING. DETAILS
CONCERNING CRITICAL FIRE WEATHER CONDITIONS ARE DISCUSSED BELOW.
THE TROUGH AXIS OF THE UPPER WAVE WILL SWING OVER NORTHERN NEW
MEXICO TONIGHT AND INTO WEDNESDAY MORNING...WHEN SHOWERS WILL SPREAD
SOUTH OF THE COLORADO BORDER AND INTO THE NORTHERNMOST ZONES.
MODELS HAVE CONTINUED TO CUT BACK ON QPF AMOUNTS AND WILL KEEP LOW
GRADE POPS WITH MINIMAL ACCUMULATIONS THROUGH WEDNESDAY AS UPPER
LEVEL ENERGY QUICKLY PASSES EAST OF THE STATE. IN ADDITION...COLDER
AIR WILL SPILL INTO THE FORECAST AREA BY EARLY WEDNESDAY.
THUS...WEDNESDAY/S HIGH TEMPERATURES WILL BE AS MUCH AS 10 TO 25
DEGREES COOLER THAN THURSDAY/S HIGHS...ALTHOUGH MOS GUIDANCE HAS
TRENDED UPWARD SLIGHTLY OVER THE PAST RUN DUE TO SYSTEM TIMING
DIFFERENCES.

A WEAKER ZONAL FLOW WILL BE LEFT OVER THE STATE ON THURSDAY WHILE
THE REMNANTS OF A SHORT WAVE TROUGH DIVE TOWARD UTAH AND ARIZONA.
SOME WEAK AND ISOLATED BATCHES OF PRECIP MAY GRAZE EASTERN
COLORADO WHERE SOME UPPER FORCING IN NORTHWESTERLY FLOW WILL
RESIDE...BUT THIS ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE
COLORADO BORDER. A WEAK UPPER RIDGE WILL THEN BUILD IN SOUTH OF
THE STATE ON FRIDAY AS THE UPPER LOW GAINS ORGANIZATION OFF OF THE
CALIFORNIA COAST AND TEMPERATURES SHOULD CONTINUE THEIR WARMING
TREND INTO THE WEEKEND WHILE BENIGN WEATHER PREVAILS.

&&

.AVIATION...
VFR CIGS AND VIZ THROUGH THE NEXT 24 HOURS. GUSTY WEST WINDS
DEVELOPING AFTER 19Z WILL REACH 40 KTS IN GUSTS FROM THE CENTRAL
MOUNTAIN CHAIN EASTWARD THROUGH 00Z...WITH WIND SPEEDS DECREASING
MARKEDLY AFTER SUNSET. WEATHER SYSTEM OVER SOUTHERN IDAHO WILL ZOOM
SOUTH AND EAST TO THE FOUR CORNERS BY LATE THIS AFTERNOON...AND
CONTINUE TO SOUTHERN TEXAS PANHANDLE BY TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.FIRE WEATHER...
SHORTWAVE CROSSING OVER THE SOUTHEAST OREGON HIGH DESERTS INTO SNAKE
RIVER PLAIN OF SOUTHERN IDAHO WILL MAKE FAST TRIP TO FOUR CORNERS BY
LATE THIS AFTERNOON. BACKING FLOW ALOFT WITH SPEED INCREASES AS
TROUGH APPROACHES WILL PROVIDE AMPLE MOMENTUM TO SUPPORT LOW LEVEL
WESTERLY FLOW INTO DEEPENING SURFACE TROUGH FROM NEBRASKA SAND HILLS
SOUTH TO WEST TEXAS. STRONG WINDS WITH LOW HUMIDITIES MAINLY ALONG
AND SOUTH OF INTERSTATE 40 FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD
WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS...AND CURED FINE FUEL
COVER WILL WARRANT CONTINUATION OF RED FLAG WARNING FOR EAST CENTRAL
PLAINS. MARGINS OF SANDIAS AND MANZANOS...AND NORTHEAST PLAINS CLOSE
TO INTERSTATE 40...WILL ALSO SEE AN HOUR OR TWO OF CRITICAL FIRE
WEATHER CONDITIONS AND WILL HEADLINE THESE ZONES FOR LOCAL FIRE
DANGER. TONIGHT...TROUGH AXIS FROM ROUGHLY CLAYTON TO EL PASO...AND
TWIN SPILL OF COLD AIR ACROSS THE STATE GENERALLY OVERNIGHT...WITH A
SECOND COLDER SPILL OVER THE NORTHEAST BY EARLY WEDNESDAY MORNING.
COLDER AIR WILL PRODUCE SUBSTANTIAL TEMPERATURE DROPS AND SOME SNOW
POTENTIAL OVER THE SANGRE DE CRISTOS AND ADJACENT NORTHEAST
HIGHLANDS AND PLAINS TUESDAY NIGHT INTO WEDNESDAY...WITH CONSEQUENT
BOOSTS IN RELATIVE HUMIDITIES.

CLOSED LOW ALOFT OVER THE EASTERN PACIFIC OFF THE WEST COAST OF BAJA
CALIFORNIA ON THURSDAY WILL PERMIT SOME NORTHWARD PENETRATION OF
RIDGE INTO NEW MEXICO FROM NORTHERN MEXICO...WITH SIGNIFICANT
DECREASE IN WINDS ALOFT. GRADUAL DETERIORATION OF VENTILATION
CONDITIONS THROUGH FRIDAY WITH DRYING TREND RETURNING TO THE EAST
SIDE OF THE STATE. TEMPERATURES REBOUNDING NICELY ON FRIDAY WITH
WARMING TREND CONTINUING INTO THE WEEKEND.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  30  49  23 /   0  10   0   0
GALLUP..........................  63  24  53  15 /   0   5   0   0
GRANTS..........................  64  26  52  15 /   0   5   0   0
GLENWOOD........................  69  31  65  29 /   0   0   0   0
CHAMA...........................  53  15  42   5 /   0  20   5   0
LOS ALAMOS......................  57  25  47  21 /   0  10   0   0
RED RIVER.......................  50  17  37  10 /   0  20  10   0
TAOS............................  55  22  47  14 /   0  10   5   0
SANTA FE........................  59  30  50  21 /   0  10   0   0
SANTA FE AIRPORT................  61  31  52  23 /   0  10   0   0
ESPANOLA........................  61  24  53  21 /   0  10   5   0
ALBUQUERQUE HEIGHTS.............  63  37  56  31 /   0   0   0   0
ALBUQUERQUE VALLEY..............  64  34  57  26 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  35  54  30 /   0   5   0   0
ALBUQUERQUE WEST MESA...........  63  34  56  26 /   0   0   0   0
SOCORRO.........................  69  34  61  27 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  59  30  49  25 /   0  10   0   0
MORIARTY/ESTANCIA...............  64  29  51  22 /   0   5   0   0
CARRIZOZO.......................  66  36  57  29 /   0   0   0   0
RUIDOSO.........................  62  36  54  30 /   0   0   0   0
RATON...........................  66  26  46  19 /   0  20  20   0
LAS VEGAS.......................  68  32  48  24 /   0  10  10   0
ROY.............................  66  33  48  26 /   0  10  20   0
CLAYTON.........................  70  33  45  23 /   0  10  20   0
SANTA ROSA......................  75  38  55  28 /   0   5   5   0
TUCUMCARI.......................  76  38  52  27 /   0   5  20   0
FORT SUMNER.....................  77  38  58  28 /   0   0   5   0
CLOVIS..........................  77  40  52  27 /   0   0  10   0
PORTALES........................  78  39  53  26 /   0   0  10   0
ROSWELL.........................  78  40  62  31 /   0   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ004-005-010>012-016-017.

RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ108.

&&

52/SHY
Hazardous weather outlook, Dec 1, 2:58 PM MST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MST MON DEC 1 2008

NMZ001>021-026-021300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
258 PM MST MON DEC 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL
AND EASTERN NEW MEXICO ON TUESDAY. SUSTAINED WINDS OF 25 TO 25 MPH
WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE.

A RED FLAG WARNING IS IN EFFECT FOR THE EAST CENTRAL PLAINS
TUESDAY AFTERNOON. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.